International Journal of Mathematics and Mathematical Sciences
Volume 2003 (2003), Issue 49, Pages 3143-3148

Variational approach to dynamics of bright solitons in lossy optical fibers

M. F. Mahmood and S. Brooks

Department of Mathematics, Howard University, Washington DC 20059, USA

Received 2 January 2002

Copyright © 2003 M. F. Mahmood and S. Brooks. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


A variational analysis of dynamics of soliton solution of coupled nonlinear Schrödinger equations with oscillating terms is made, considering a birefringent fiber with a third-order nonlinearity in the anomalous dispersion frequency region. This theoretical model predicts optical soliton oscillations in lossy fibers.